MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO FATHOM SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO FATHOM SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 29462
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260); Leak/Splash (1354); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was admitted to the hospital beyond standard of care.The target lesion was located in the severely tortuous hepatic artery (liver).A renegade hi-flo fathom system was selected for use.During the procedure, it was noted that since the beginning, the physician could not cannulate several arteries with this microcatheter.The physician detected that the catheter was experiencing some difficulty in advancing and retracting.When it was removed, the catheter was fractured.The microcatheter was pulled from the patient's body and the procedure was completed with another renegade kit.The patient was admitted to the hospital beyond standard of care.No further patient complications were reported.
 
Event or Problem Description
It was reported that the patient was admitted to the hospital beyond standard of care.The target lesion was located in the severely tortuous hepatic artery (liver).A renegade hi-flo fathom system was selected for use.During the procedure, it was noted that since the beginning, the physician could not cannulate several arteries with this microcatheter.The physician detected that the catheter was experiencing some difficulty in advancing and retracting.When it was removed, the catheter was fractured.The microcatheter was pulled from the patient's body and the procedure was completed with another renegade kit.The patient was admitted to the hospital beyond standard of care.No further patient complications were reported.It was further reported that the patient was admitted to the hospital due to the hepatic chemoembolization procedure he is undergoing as part of his routine cancer treatment.The patient was admitted the same day before the procedure and due to the failure of the procedure (the doctor could not access the area of the tumor he wanted to embolize), it was necessary for him to spend the night in the hospital.It was detected that the renegade microcatheter was broken outside the patient.However, once this was noticed, the microcatheter did not re-enter the patient, so no segment of the broken product was involved with the patient.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Returned product to boston scientific consisted of a renegade hi-flo micro-catheter.The device was inspected for any damage or irregularities.The fathom guidewire was stuck in the device.The renegade showed damage in the form of a fracture located 27cm from the hub.There was a constriction of the guidewire caused by the device fracture.There was also shaft damage located 107cm and 144.5cm from the hub.Evidence shows that the device was used in the body as blood was present on the device and the lumen was occluded with blood.No other damage was noticed.Inspection of the remainder of the device apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
RENEGADE HI-FLO FATHOM SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12025336
Report Number2134265-2021-07835
Device Sequence Number4269799
Product Code KRA
UDI-Device Identifier08714729790884
UDI-Public08714729790884
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K140329
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2022
Device Model Number29462
Device Catalogue Number29462
Device Lot Number0024057428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 06/12/2021
Supplement Date Received by Manufacturer06/22/2021
07/22/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date06/29/2021
08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age77 YR